Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 160, NWS Albuquerque, NM

July 11, 2007San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 11, 2007, 7:16 PM MDT for San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2007, 7:16 PM MDT (01:16 UTC)
Expired
Jul 11, 2007, 8:00 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 438 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT WED JUL 11 2007

.DISCUSSION...ACTIVE WEATHER PATTERN THROUGH AT LEAST THE WEEKEND AND
PROBABLY BEYOND.

RIDGE AXIS ASSOCIATED WITH UPPER HIGH CENTERED OVER NM BUT SHOWERS
AND THUNDERSTORMS CONTINUE TO FIRE OVER WESTERN AND CENTRAL AREAS.
STILL PLENTY OF MOISTURE IN PLACE THROUGHOUT THE ATMOSPHERE. THE
ACTIVITY WILL CONTINUE WELL INTO TONIGHT WITH A FEW STRONG STORMS
AND HEAVY RAINERS. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE
BEST CHANCE OVER THE NE WHERE THE SHEAR IS STRONGEST.

ANOTHER SURGE OF LOW LEVEL MOISTURE STILL POISED TO ENTER NE NEW
MEXICO LATE THU AND SPREAD S AND W THU NIGHT. MODELS LATCHING ON
TO AN MCS OVER THE NE THU NIGHT. COULD BE FLASH FLOODING CONCERNS
BUT WILL HOLD OFF ON A FLASH FLOOD WATCH SINCE IN THE THIRD PERIOD.
OTHERWISE SCATTERED CONVECTION ON TAP FOR THU PM OVER THE W AND CNTRL
AREAS...SHIFTING TO THE NE AND EC PLAINS THU NIGHT. AGAIN SOME STORMS
WILL BE STRONG AND PRODUCE HEAVY RAIN...WITH A FEW ISOLATED STORMS
POSSIBLE MAINLY OVER THE NE.

UPPER HIGH TO SHIFT W LATER THIS WEEK AND OVER THE WEEKEND. WEAK N
FLOW ALOFT WILL LIKELY CONTAIN A FEW WEAK DISTURBANCES...BUT TIMING
WILL BE DIFFICULT. MOISTURE WILL REMAIN IN PLACE AND BE RECYCLED
LATE IN THE WEEK INTO EARLY NEXT WEEK WITH POTENTIAL FOR A MCS ANY
NIGHT. FLASH FLOODING LIKELY TO REMAIN A CONCERN. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  93  62  93 /  40  30  30  20
GALLUP..........................  58  87  56  89 /  40  30  30  20
GRANTS..........................  58  85  57  84 /  40  30  30  20
GLENWOOD........................  63  89  64  91 /  50  50  50  30
CHAMA...........................  48  81  49  82 /  50  40  50  30
LOS ALAMOS......................  56  81  56  81 /  40  30  30  30
RED RIVER.......................  44  74  44  73 /  50  30  40  30
TAOS............................  53  82  53  82 /  40  30  40  30
SANTA FE........................  56  83  57  83 /  30  40  40  20
SANTA FE AIRPORT................  60  84  59  83 /  30  30  30  20
ESPANOLA........................  59  88  59  88 /  30  30  30  20
ALBUQUERQUE HEIGHTS.............  69  88  67  87 /  30  30  30  20
ALBUQUERQUE VALLEY..............  65  90  63  89 /  40  30  30  20
ALBUQUERQUE FOOTHILLS...........  66  86  64  89 /  40  30  30  20
ALBUQUERQUE WEST MESA...........  67  88  65  87 /  40  30  30  20
SOCORRO.........................  67  91  64  91 /  50  40  30  20
SANDIA PARK/CEDAR CREST.........  59  84  56  86 /  30  40  40  30
MORIARTY/ESTANCIA...............  65  85  58  83 /  30  40  40  20
CARRIZOZO.......................  65  89  63  86 /  40  30  40  30
RUIDOSO.........................  58  81  56  77 /  50  30  40  30
RATON...........................  55  84  54  81 /  40  30  50  20
LAS VEGAS.......................  55  80  52  78 /  30  20  40  30
ROY.............................  64  85  59  80 /  30  30  40  20
CLAYTON.........................  63  88  61  79 /  30  20  50  20
SANTA ROSA......................  67  91  62  86 /  20  20  30  20
TUCUMCARI.......................  67  95  66  86 /  20  20  30  20
FORT SUMNER.....................  67  94  67  92 /  20  10  30  20
CLOVIS..........................  66  93  65  85 /  10  10  30  20
PORTALES........................  66  94  66  86 /  10  10  30  20
ROSWELL.........................  68  96  70  95 /  20  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 11, 5:56 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT WED JUL 11 2007

NMZ001>021-026-121200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
556 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING WHERE LARGE HAIL
IS POSSIBLE.

IN ADDITION...THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL
NEW MEXICO WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL THAT COULD LEAD TO FLOODING...BUT WILL BE MOST PREVALENT
SOUTH OF INTERSTATE 40 AND IN PARTS OF THE FAR NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST PLAINS THURSDAY WHERE THE MAIN THREAT WILL BE LARGE
HAIL. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER
THE WEST CENTRAL AND SOUTHWEST MOUNTAINS THURSDAY WHERE DAMAGING
WIND GUSTS WILL BE POSSIBLE. IN ADDITION...THUNDERSTORMS MAY
PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING ACROSS THE ENTIRE
AREA.

THUNDERSTORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN ACROSS THE ENTIRE AREA FRIDAY AND SATURDAY AND PRIMARILY
ACROSS SOUTHERN OR EASTERN AREAS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON OR EVENING
ACROSS MUCH OF THE AREA.  MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLASH FLOODING AND SEVERE WEATHER.

19

In the hours before

Special weather statement, Jul 11, 4:14 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT WED JUL 11 2007

NMZ005-112300-
NORTHEAST HIGHLANDS-
414 PM MDT WED JUL 11 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN COLFAX COUNTY...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF CAPULIN.
MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL COLFAX
COUNTY...INCLUDING HIGHWAYS 64 AND 87.

PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jul 11, 5:56 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 PM MDT WED JUL 11 2007

NMZ003-009-010-120030-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-UPPER RIO GRANDE VALLEY-
556 PM MDT WED JUL 11 2007

...GUSTY OUTFLOW WINDS TO IMPACT THE WESTERN ALBUQUERQUE METRO...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY MOVING ACROSS THE ALBUQUERQUE WEST SIDE. WIND GUSTS
OF 40 MPH WILL CREATE AREAS OF BLOWING DUST AND SAND...WHICH SHOULD
BRIEFLY REDUCE VISIBILITIES.

LOCATIONS IN THE PATH OF THESE GUSTY WINDS INCLUDE CORRALES...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND PARADISE HILLS.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

DPORTER
Special weather statement, Jul 11, 6:52 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT WED JUL 11 2007

NMZ005-006-120130-
HARDING COUNTY-NORTHEAST HIGHLANDS-
652 PM MDT WED JUL 11 2007

...STRONG THUNDERSTORMS MOVING OVER NORTHEAST MORA AND NORTHWEST
   HARDING COUNTIES...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF ABBOTT TO WAGON MOUND. MOVEMENT WAS SOUTH
AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILLS.

PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jul 11, 7:02 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MDT WED JUL 11 2007

NMZ004-011-120145-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-
702 PM MDT WED JUL 11 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN SAN MIGUEL COUNTY...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR UPPER COLONIAS. MOVEMENT
WAS WEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLORIETA...LAMY...LOWER
COLONIAS...NORTH SAN YSIDRO...PECOS AND ROWE. THE I-25 CORRIDOR MAY
ALSO BE AFFECTED BY THESE STRONG THUNDERSTORMS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.